MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV52US
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure involving the evoque system.After release, septal ant/septal side raised while post/lateral dropped.At least 2 septal anchors were above the annulus.Due to anchors being above the annulus on the septal side surgical intervention was the best option.The valve was removed and a surgical valve was implanted.There was moderate pvl regurgitation on septal side.During the procedure and leading up to the valve deployment, leaflets were captured and at appropriate height.Leaflet capture was confirmed on each anchor during the anchor spin.The anchors were at the hinge points of the annulus prior to final valve release.The valve did expand evenly and as expected during ventricular and atrial expansion stages.There was appropriate volume optimization the day of the procedure.The pressure was noted to start dropping which sped up rest of deployment.It was observed that post valve tilting, the nosecone may have gotten caught in between 2 locking tabs.Kept counter clocking until the nosecone came off and then the nosecone was able to be removed.An internal imaging review showed that the 52mm evoque valve embolized into the right ventricle acutely after deployment.The septal-anterior side was positioned >10 mm ventricular and the lateral-posterior side >10 mm atrial to the annulus, resulting in most of the anchors losing contact with the annulus.The valve appeared unstable, with trace transvalvular tricuspid regurgitation and moderate paravalvular leak.The primary root cause identified was patient-related, specifically papillary muscle height.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, and h11.Additional information: an internal imaging review showed that the 52mm evoque valve embolized into the right ventricle acutely after deployment.The lateral-posterior side was positioned >10 mm ventricular and the septal-anterior side >10 mm atrial to the annulus, resulting in most of the anchors losing contact with the annulus.The valve appeared unstable, with trace transvalvular tricuspid regurgitation and moderate paravalvular leak.The primary root cause identified was patient-related, specifically papillary muscle height.The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: analysis of images.The complaint for "malposition - valve embolized into the ventricle" was confirmed based on imaging evaluation.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Available information suggests a combination of anatomical features along with procedural steps may have likely contributed to the event.A potential contributing factor to the event may have been the papillary muscle height inhibiting the valve or potentially misleading echo evaluation of the hinge point.Since no manufacturing non-conformances were confirmed and no ifu/training deficiencies were identified, no corrective/preventative actions are required.
 
Additional Manufacturer Narrative
Additional information received via journal article reported that once patient was taken to the operating room peripheral cardiopulmonary bypass was established, followed by redo sternotomy and bicaval cannulation.Beating-heart right atriotomy was performed and the maldeployed valve was removed using sequential rotational anchor release.Native valve inspection revealed leaflet injury, and tricuspid valve replacement with a 33-mm bioprosthesis was performed.The patient had an uncomplicated recovery and was discharged home on postoperative day 8.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22537784
Report Number2015691-2025-05837
Device Sequence Number15309841
Product Code NPW
UDI-Device Identifier00690103217469
UDI-Public(01)00690103217469(17)261009(11)241009
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9850EV52US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer07/23/2025
09/22/2025
04/27/2026
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/07/2025
09/22/2025
05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight79 KG